Jump to content
Sign in to follow this  
Mikao

Sexual side effects persisting after discontinuation

Recommended Posts

Hello,

I'm 21 years old, male.

 

 

Firstly I would like to point out that even though I'm posting this in here, I do not suffer from depression, at least not that I'm aware of. I suffer from GAD. It's true that lately I have been feeling depressed sometimes, but I know it's due to the problem that is the very reason of this post, so depression as a root cause can be ruled out.

So here is my story...

 

 

2 months ago I was prescribed duloxetine 30 mg, for anxiety. Before that, I had been on escitalopram, from January to May. I took 27 pills of cymbalta and then decided to stop it cold turkey, that was June 12th, due to the sexual side effects, namely low libido. Though I have the feeling that I had been having those symptoms for at least a week before stopping the medication, I probably just wasn't paying enough attention to it. 


I have never had any problems of the sort prior to starting the medication, my libido has always been high, so it's unlikely that it wasn't caused by the medicine.

 

 

So I was thinking that maybe the drug messed up my hormonal balance, since it's lasting for so long. Unless this is considered normal, of course. Could it still be a direct side effect even after being pratically a month off the drug? Is the hormonal imbalance even a possibility?

 

During this time I have seen some improvement, but it's not constant, it comes and goes.

Share this post


Link to post
Share on other sites
2 hours ago, normalname said:

Same happened to me (and also Galactorrhea, since I'm female), i took the medicine for 15 days due to anxiety, and the effects continued for almost one month.

Reassuring to know it wasn't only me. At the time, did you have your hormonal levels tested?

Share this post


Link to post
Share on other sites

Mikao,  welcome to the forum, I'm glad you're here and thank you for this topic.

     I think this is normally a transitory thing when your body detoxes. I can imagine suffering from the stress of worrying about it must be torture.  It might give you peace of mind to get a hormone panel to ensure you're balanced.  

Hope this helps. :)

Share this post


Link to post
Share on other sites
30 minutes ago, SlowLo said:

I was on cymbalta for 8 months, after I went cold turkey I was left with low libido and premature ejeculation issue that I never had before. 18 months later the problem still persists, my Doc more or less laughed at me when I asked for help

SlowLo, Your Doctor's a jack ass.  Get a new one! :)

Share this post


Link to post
Share on other sites
1 hour ago, SlowLo said:

I was on cymbalta for 8 months, after I went cold turkey I was left with low libido and premature ejeculation issue that I never had before. 18 months later the problem still persists, my Doc more or less laughed at me when I asked for help

That was terrible by the Doctor. An in-depth google search can present you with a good amount of people who still suffer from side effects even after discontinuation. Now, why isn't it more advertised? If only I had known this before, I would have never asked the Doctor to change medications. And the worst part of it is that cymbalta had just about the same effect on me as escitalopram. I expected it to be more effective, that was the only reason why I asked for another medication.

Share this post


Link to post
Share on other sites
44 minutes ago, Debbers said:

Mikao,  welcome to the forum, I'm glad you're here and thank you for this topic.

     I think this is normally a transitory thing when your body detoxes. I can imagine suffering from the stress of worrying about it must be torture.  It might give you peace of mind to get a hormone panel to ensure you're balanced.  

Hope this helps. :)

 Hi, thank you. Yes, the worry is stressing me out so much, it's like a nightmare. This is not the type of thing I thought I would be worrying about at any time soon in my life. I will try and get tested.

Edited by Mikao

Share this post


Link to post
Share on other sites
7 hours ago, Mikao said:

 Hi, thank you. Yes, the worry is stressing me out so much, it's like a nightmare. This is not the type of thing I thought I would be worrying about at any time soon in my life. I will try and get tested.

Mikao, I really like that you're proactive in your recovery.  A lot of us get so panicked, we sometimes become immobilized and avoid the doc altogether. Regarding recovery, I think the fact that you're young is certainly in your favor.

 Thanks for being part of the forum.  I'm expecting a success story from you! :)

Edited by Debbers

Share this post


Link to post
Share on other sites

I also stoped taking cymbalta after the not having orgasams, no desire to have sex, not even wanting to give my kids love.. I was a complete Biotch. I wasn’t like that before. I was very in love with my husband and kids and very loving!  I stopped about a month ago and nothing still. I was on the meds only 3 months.  I did not have any of the withdrawals other people complain about, but I’m a odd one!  I react really weird to all kinds of medicine! I complained to my Dr. about the low limbido and he said give it more time on the meds and it will come back.... I loved the first month I was on it I was the sweetest person. You could smack me in the face and all I would do is smile and say aww that’s ok it was an accident! 

Share this post


Link to post
Share on other sites

Anybody have any updates on how they feel like 6 months after? Were mojo’s recovered? Im interested because I’m stopping this drug after about 4 years at 90 mg, currently down at 30mg for another few weeks and not seeing any improvements. 

Maybe Christmas isnt a good time to stop and anti depressant but.....

Share this post


Link to post
Share on other sites

Maybe try trazodone or nefazodone to augment it and for a little while after withdrawing it? They are 5-HT2A antagonists, which increase dopamine release in certain parts of the brain which can improve sexual function. It doesn't help everyone, but it's worth a shot.

A caveat about nefazodone, it can cause liver damage. Trazodone is super sedating, so take it at night, but nefazodone is far less sedating. The liver damage thing is super hyped, but still, beware of it.

Share this post


Link to post
Share on other sites

I am not taking the medication for depression but rather for Diabetic Nerve Pain.  It works amazingly well but the side effects are to much to bear.  Will call Dr. Monday morning.  ☹️

Share this post


Link to post
Share on other sites
Posted (edited)

Yeah it's so ridiculous!  I'll never take medication again.  The side effects are ridiculous!  They say the side effects only last a few weeks or whatever nonsense they have to say to keep you taking the pills but the truth is you are never right sexually as long as you're taking the pills.

Edited by sober4life

Share this post


Link to post
Share on other sites
On 7/13/2019 at 3:03 AM, duck said:

Medications destroy your vital organs if you know what I mean.   It's either medication or pain.

No, I don't know what you mean by that rather broad and extreme assertion. Care to explain?

Share this post


Link to post
Share on other sites
On 7/25/2019 at 8:21 PM, John_in_SF said:

No, I don't know what you mean by that rather broad and extreme assertion. Care to explain?

I PM you.  Please check your messages.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...